New symptoms or just prednisone tapering?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Heartsong
Regular Member


Date Joined Feb 2008
Total Posts : 42
   Posted 2/20/2008 9:06 AM (GMT -7)   
I've been on prednisone for a month now, and my dr wants me to start tapering.  I began at 15 mg and this week have been taking 12 1/2 mg.  Should such a small amount make much difference in my symptoms?  I've been weepy, extremely fatigued, and in a brain fog.  I feel like I could go to sleep or burst out crying at any moment.  A few aches and pains have returned, but nothing like pre-prednisone days. 
 
Is the brain fog and other stuff just part of my MCTD dx (given 1/23/08), or does anyone think it's because I'm tapering already?
 
Thanks.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7018
   Posted 2/20/2008 9:22 AM (GMT -7)   
Did you have these same symptoms before you started the prednisone? Are they coming back or are they something new?

Changes in prednisone are linked to changes in hormones, so this might very well be a hormonal reaction from decreasing the prednisone -- or is it at all close to the end or the middle of your cycle? Pred can exaggerate menstrual symptoms (ie PMS).

In either case, I suggest calling the doctor and reporting the change before doing any more changes in prednisone. He might want you to stop the taper, or maybe to continue it -- it just depends on your overall situation and his methods of treatment.

In short, it could easily be the taper; it could just as easily be your MCTD. For most of us, only trial and error gives us a clue....so be patient with your doctor as s/he tries different things.

Cheers,

Lynnwood, Co-Moderator: Lupus Forum

Dx Lupus since '00, new Dr wants to Dx Fibro instead....
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Prednisone, Xanax, Trazodone, Boniva(3mth shot), Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions



Heartsong
Regular Member


Date Joined Feb 2008
Total Posts : 42
   Posted 2/21/2008 1:59 PM (GMT -7)   
Lynnwood-Thank you for your reply.  I will e-mail my dr and tell him what's going on.  I just finished my period so it's not PMS.  (Although I don't rule out hormonal issues.)  I had extreme fatigue before I took prednisone, but I didn't have the weepy, gonna-cry-at-any-moment feelings.  Sometimes I just find myself staring off into space with blurry vision, not realizing that I have drifted off mentally.  Am I just weird, or is this an AI-disease-related symptom?
 

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7018
   Posted 2/21/2008 3:22 PM (GMT -7)   
It can be a symptom...

Lynnwood, Co-Moderator: Lupus Forum

Dx Lupus since '00, new Dr wants to Dx Fibro instead....
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Prednisone, Xanax, Trazodone, Boniva(3mth shot), Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions



MJLD
Veteran Member


Date Joined Jul 2007
Total Posts : 1048
   Posted 2/21/2008 9:51 PM (GMT -7)   
I think this is the 'big' question I always go through. It can very well be the tapering, but if it's not, you don't want to let a flare get out of hand. On the other hand you definitely don't want to go up on the pred if you just need an adjustment time. FRUSTRATING. I'm going through the same thing! I tried taking myself off, big mistake. Take advice from a fool, let you doc know!!! judy

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1298
   Posted 2/24/2008 10:01 PM (GMT -7)   
It is possible your problems are caused by prednisone but more likely mctd.  I have it and it is a complicated disease.  When I entered a rehab hospital 2 years ago and was tested for cognitive function I resisted...then I got the results.  It affected my short term memory, concentration, ability to cope.  No question that there was a neurological impact.  The cause...take your pick...disease(s) or meds...or both.
 
I have also had a profound fatigue which has slowly gotten better as I have recovered.  But even now I get tired very fast and sometimes it seems that both my mind and body just shuts down.  Fortunately, I am retired and do not have to work.
 
Even now my short term memory sucks as does my concentration.  However, it has improved over the past 2 years.
 
This is a real, not imagined, problem although the exact cause could be debated with any individual.  Call it lupus fog, prednisone haze, or whatever but it is real.  It also affected my vision.
 
Bill
Mixed connective tissue disease (systemic lupus, scleroderma, polymyositis), Raynauds phenomena, Hypertension, Barrett's esophagus.
 
Meds: prednisone 5mg, 50mg imuran, Lotrel 40/5mg, maxide 37.5/25mg, folic acid, potassium, aciphex 20mg, multi vitamins.
 
Maintain your optimism and you can beat the odds.
 
"Although the world is full of suffering, it is also full of the overcoming of it."  Helen Keller
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:18 PM (GMT -7)
There are a total of 2,732,413 posts in 301,016 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
247 Guest(s), 6 Registered Member(s) are currently online.  Details
desert bound, Serenity Now, Girlie, ggfgfgfdgfgdd98, pressurehead, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer